MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS
Model Number AAB00
Medical Device Problem Codes Break (1069); Material Fragmentation (1261); Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If implanted; give date: n/a (not applicable).Lens was removed/replaced during the same procedure.If explanted; give date: n/a (not applicable).Lens was removed/replaced during the same procedure.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the technician had loading issue with the sensar intraocular lens (iol).Upon insertion, the surgeon noticed that the trailing haptic was torn off.Lens was removed and replaced with a back up lens without further incident.Patient outcome was not provided.No further information provided.
 
Additional Manufacturer Narrative
Section d9: device available for evaluation? yes.Section d9: returned to manufacturer on 1/25/2021.Section h3: device returned to manufacturer? yes.Device evaluation: visual inspection under magnification revealed, viscoelastic residue on the optic body and haptics, a detached haptic.And that the lens was received cut in half.Which is consistent with a lens, that was handled during removal.The dimensional inspection was performed on the remaining haptic and measured within specifications.Based on the return condition of the lens, no further product evaluation could be performed.¿dc-haptic detached¿ was confirmed.However, per the initial report, this issue was observed, while handling for insertion.And therefore, cannot be confirmed to be related to manufacturing.And no product deficiency could be identified.¿dc-loading issues¿ could not be confirmed, because the lens was received outside/without a cartridge tip.And also because the issue was observed, during handling per the initial report.And therefore, cannot be confirmed to be related to manufacturing.And no product deficiency could be identified.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.Historical data analysis: a search of complaints revealed, no other complaints have been received for this production order number.Conclusion: as a result of the investigation, there is no indication of a quality product deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Corrected data: section h6: as part of an internal review of our mdrs it was identified that the device problem code 1069 provided on the initial report needs to be corrected.The correct medical device problem codes are updated below.Also, health effect impact code: 2199 needs to be corrected, to 4631 removal and replacement.Fields below updated: section h6: medical device problem code: 1261 for haptic detached.Section h6: medical device problem code:1670 loading issues.Section h6: health effect impact code: 4631 removal and replacement.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
SENSAR IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
road 402 north, anasco ind. pk
anasco, PR 00610
7142478552
MDR Report Key11143984
Report Number2648035-2021-07063
Device Sequence Number631864
Product Code HQL
UDI-Device Identifier05050474548671
UDI-Public(01)05050474548671(17)240927
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/27/2024
Device Model NumberAAB00
Device Catalogue NumberAAB0000205
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/25/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/11/2020
Supplement Date Received by Manufacturer01/30/2021
10/18/2022
Initial Report FDA Received Date01/09/2021
Supplement Report FDA Received Date02/26/2021
10/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/27/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age71 YR
Patient SexFemale